Rationalizing Choice Functions by Multiple Rationales
The paper presents a notion of rationalizing choice functions that violate the “Independence of Irrelevant Alternatives” axiom. A collection of linear orderings is said to provide a rationalization by multiple rationales for a choice function if the choice from any choice set can be rationalized by one of the orderings. We characterize a tight upper bound on the minimal number of orderings that is required to rationalize arbitrary choice functions, and calculate the minimal number for several specific choice procedures.
|Date of creation:||Oct 2001|
|Date of revision:|
|Publication status:||Published in Econometrica, 2002, vol. 70, pp. 2481-2488.|
|Contact details of provider:|| Postal: |
Web page: http://www.ratio.huji.ac.il/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- McFadden, Daniel, 1999.
"Rationality for Economists?,"
Journal of Risk and Uncertainty,
Springer, vol. 19(1-3), pages 73-105, December.
- Sen, Amartya, 1993. "Internal Consistency of Choice," Econometrica, Econometric Society, vol. 61(3), pages 495-521, May.
When requesting a correction, please mention this item's handle: RePEc:huj:dispap:dp278. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ilan Nehama)
If references are entirely missing, you can add them using this form.